Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 11, 2001, 4:54 PM EDT for Chenango County, Delaware County, Otsego County, New York. It was in force for 66 min. 5 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 4:54 PM EDT (20:54 UTC)
- Expired
- Jun 11, 2001, 6:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chenango County, NY, Delaware County, NY, Otsego County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:55 PM EDT | Thunderstorm Wind 50 E | Guilford, NY | Emergency management reported trees and wires blown down by thunderstorm winds. Some hail was also reported. |
| Jun 11, 5:05 PM EDT | Thunderstorm Wind 50 E | Mt Upton, NY | Emergency management reported several trees blown down by thunderstorm winds. |
| Jun 11, 5:20 PM EDT | Thunderstorm Wind 50 E | Bainbridge, NY | Emergency management reported several trees blown down by thunderstorm winds. |
| Jun 11, 5:26 PM EDT | Thunderstorm Wind 50 E | Guilford, NY | SKYWARN storm spotters reported tree limbs down in East Guilford. |
| Jun 11, 5:30 PM EDT | Thunderstorm Wind 50 E | Sidney, NY | Emergency management reported several trees and wires blown down by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781 WUUS51 KBGM 112055 SVRBGM NYC017-025-077-112200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 454 PM EDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHENANGO COUNTY IN CENTRAL NEW YORK. OTSEGO COUNTY IN CENTRAL NEW YORK. DELAWARE COUNTY IN CENTRAL NEW YORK. * UNTIL 600 PM EDT. * AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL...NEAR GUILFORD...OR ABOUT 2 MILES SOUTHWEST OF GUILFORD...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCKDALE AND MT UPTON AROUND 500 PM EDT. SIDNEY AROUND 505 PM EDT. UNADILLA AND YOUNGS AROUND 510 PM EDT. EAST SIDNEY AND WELLS BRIDGE AROUND 515 PM EDT. SIDNEY CENTER AND FRANKLIN AROUND 520 PM EDT. LOOMIS AROUND 525 PM EDT. WALTON AROUND 530 PM EDT. COLCHESTER AROUND 535 PM EDT. HAMDEN AND MEREDITH AROUND 540 PM EDT. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STRONG DAMAGING WINDS...AND TORRENTIAL DOWNPOURS. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4250 7558 4233 7566 4203 7473 4228 7460 $$ *** NAME ***
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:45 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 11, 2:45 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EDT MON JUN 11 2001 CONVECTIVE LINE MOVING THROUGH THE WRN ZONES ATTM. MODELS HAVE BEEN DOING WELL WITH THE SITUATION SO FAR AND BELIEVE THE ADVERTISED SOLUTION WILL PAN OUT. BELIEVE THE BGM CWA WILL BE THE INITIATION POINT FOR LATER SVR WX THIS EVENING. THE STORMS WILL CONTINUE TO BUILD AS THEY MOVE EWD WITH THE BEST CHANCE OF SVR TO THE E/SE OF THE BGM CWA AWAY FROM ADVANCING CAP. HOWEVER PULSING STORMS MAY POSE PROBLEMS IN THE BGM AREA MAINLY EAST OF I81. WILL INCLUDE 30 POPS FOR EVENING CONVECTION WEST AND NORTH BUT COVERAGE SEEMS TO DICTATE LIKELY EAST AND SOUTH. CLEARING LATER TONIGHT BEHIND THE CONVECTION WILL ALLOW AREAS OF DENSE FOG TO DEVELOP. MODELS ARE TRENDING COOLER FOR TOMORROW BUT TEMPS SHOULD STILL GET INTO THE LOWER 80S WITH DEW POINTS CLIMBING INTO THE 60S. LOW LEVEL MOISTURE WILL BE LACKING TOMORROW BUT BY LATE TUESDAY BUFKIT SHOWS THE LOW LEVELS WILL BECOME SUPERADIABATIC AND CAPPING INVERSION WILL BE GONE. A WEAK SHORT WAVE WILL ALSO BE MOVING THROUGH SO BELIEVE IT BEST TO KEEP LOW CHC POPS IN FOR TOMORROW. THERE IS SOME Q-CONV AND UVV ADVANCING FROM THE WEST TUESDAY NIGHT ALONG WITH AN APPROACHING SUBTLE SHORT WAVE AND AN INCREASE IN LOW LEVEL MOISTURE. WILL OPT TO INTRODUCE SOME LOW POPS TOWARD DAYBREAK FOR THE WRN/NRN ZONES TO COVER THIS. MODEL CAPE VALUES ON WEDNESDAY ARE PROGGED TO BE IN THE 1000-1500J/KG RANGE AS THE AREA WILL BE WELL INTO THE SOUP WITH DEW POINTS IN THE MIDDLE 60S. BELIEVE THE AFOREMENTIONED SHORT WAVE THAT WILL SLOWLY MOVE THROUGH THE AREA ON WEDNESDAY WILL PROVIDE ENOUGH OF A TRIGGER TO ACT ON THE AVAILABLE INSTABILITY TO INITIATE CONVECTION. WILL GO WITH CHC POPS AND MAINLY AFTERNOON TERMINOLOGY. MOS TEMPS SEEM REASONABLE SO WILL STAY CLOSE. WORK ZONES OUT. .BGM...NONE. SPORER
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:29 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 61 min |
| Jun 11, 4:39 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.